Alert archive / Pennsylvania / Tornado Warnings in 2011

Tornado Warning 29, NWS Binghamton, NY

July 29, 2011Pike County, Pennsylvania

NWS Binghamton, NY issued this tornado warning at Jul 29, 2011, 5:11 PM EDT for Pike County, Pennsylvania. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2011, 5:11 PM EDT (21:11 UTC)
Expired
Jul 29, 2011, 6:00 PM EDT
In force
49 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

County Pike County, PA

The radar

The Binghamton radar (KBGM), 134 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 2:40 PM EDTSevere Thunderstorm WatchSPC8 hr
Jul 29, 5:03 PM EDTTornado WatchSPC3 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WFUS51 KBGM 292111
TORBGM
PAC103-292200-
/O.NEW.KBGM.TO.W.0029.110729T2111Z-110729T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
511 PM EDT FRI JUL 29 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL PIKE COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 600 PM EDT.

* AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES        
  NORTHWEST OF MILFORD...MOVING SOUTHEAST AT 30 MPH.

* THE STORM CAPABLE OF PRODUCING THE TORNADO WILL BE NEAR...
  MILFORD BY 530 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A BASEMENT
OR AN INTERIOR ROOM...AWAY FROM WINDOWS.

&&

LAT...LON 4134 7472 4134 7475 4130 7481 4144 7503
      4148 7499 4144 7491 4141 7473 4140 7473
      4140 7472 4136 7468
TIME...MOT...LOC 2111Z 306DEG 35KT 4144 7496

$$
MANNING
3 follow-up statements
997 
WWUS51 KBGM 292121
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
521 PM EDT FRI JUL 29 2011

PAC103-292200-
/O.CON.KBGM.TO.W.0029.000000T0000Z-110729T2200Z/
PIKE PA-
521 PM EDT FRI JUL 29 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR EAST
CENTRAL PIKE COUNTY...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER NORTHEASTERN PIKE
COUNTY...MOVING SOUTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  RURAL EASTERN PIKE COUNTY 

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR NORTHEAST PENNSYLVANIA.

&&

LAT...LON 4134 7472 4134 7475 4133 7477 4132 7478
      4141 7492 4144 7491 4141 7473 4140 7473
      4140 7472 4136 7468
TIME...MOT...LOC 2121Z 298DEG 28KT 4142 7487

$$
MANNING
272 
WWUS51 KBGM 292141
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
541 PM EDT FRI JUL 29 2011

PAC103-292200-
/O.CON.KBGM.TO.W.0029.000000T0000Z-110729T2200Z/
PIKE PA-
541 PM EDT FRI JUL 29 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR EXTREME
EAST CENTRAL PIKE COUNTY...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER EXTREME EAST
CENTRAL PIKE COUNTY...MOVING SOUTHEAST AT 25 MPH.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR NORTHEAST PENNSYLVANIA.

&&

LAT...LON 4134 7472 4134 7475 4133 7477 4132 7478
      4137 7482 4141 7478 4141 7473 4140 7473
      4140 7472 4136 7468
TIME...MOT...LOC 2142Z 300DEG 21KT 4137 7476

$$
MANNING
606 
WWUS51 KBGM 292152
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
552 PM EDT FRI JUL 29 2011

PAC103-292202-
/O.EXP.KBGM.TO.W.0029.000000T0000Z-110729T2200Z/
PIKE PA-
552 PM EDT FRI JUL 29 2011

...THE TORNADO WARNING FOR EXTREME EAST CENTRAL PIKE COUNTY WILL
EXPIRE AT 600 PM EDT...

THE STORM THAT PROMPTED THE WARNING WAS MOVING OUT OF PIKE 
COUNTY...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 600 PM. 

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR NORTHEAST PENNSYLVANIA.

LAT...LON 4134 7472 4134 7475 4133 7477 4132 7478
      4137 7482 4141 7478 4141 7473 4140 7473
      4140 7472 4136 7468
TIME...MOT...LOC 2152Z 300DEG 21KT 4134 7469

$$
MANNING

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jul 29, 5:11 PM EDT, 0 minutes earlier.

Area forecast discussion, Jul 29, 5:11 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
511 PM EDT FRI JUL 29 2011

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY IN
ADVANCE OF A COLD FRONT WHICH WILL MOVE THROUGH THE AREA THIS EVENING.
WITH A VERY MOIST AIR MASS OVER THE AREA ANY THUNDERSTORMS WILL
PRODUCE VERY HEAVY DOWNPOURS. THERE ALSO IS THE POTENTIAL FOR SOME
OF THE STORMS TO BECOME SEVERE ESPECIALLY OVER THE WESTERN
CATSKILLS, SOUTHERN TIER OF NEW YORK AND NORTHEAST PENNSYLVANIA.
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT BRINGING DRY AND
WARM WEATHER FOR SATURDAY AND SUNDAY.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
AT 5 PM...UPDATE FOR NEWLY ISSUED TORNADO WATCH. MESOSCALE
ANALYSIS SHOWS AMPLE BULK SHEAR AND LOW LEVEL TURNING OVER NE PA.
MIXED LAYER CAPE REMAINS AMPLE IN THE 1500-2000 J/KG RANGE.

SEVERAL STORMS IN THIS AREA HAVE DISPLAYED ROTATIONAL
CHARACTERISTICS OVER THE LAST 2 HOURS.

THE TORNADO THREAT WILL DIMINISH ONCE THE WARM FRONT MOVES AWAY FROM THE
REGION.

AT 11 AM...AREA OF SHOWERS MOVING ACROSS OUR NY ZONES THIS
MORNING ASSOCIATED WITH A WARM FRONT. THIS HAS HELPED TO MOISTEN
THINGS UP HERE THIS MORNING AND DEW POINTS ARE NOW IN THE 70S
ACROSS ALL BUT OUR EASTERN ZONES. IF WE DEVELOP SOME BREAKS IN THE
CLOUDS ACROSS THE SOUTHERN TIER OF NEW YORK AND NORTHEAST PA AS WE
MOVE TO MID DAY WE WILL INCREASE OUR POTENTIAL FOR SEVERE
THUNDERSTORMS THIS AFTERNOON IN ADVANCE OF AN APPROACHING COLD.
SURFACE TO 1 KM BULK SHEAR VALUES ARE OVER 25 KTS FROM THE CENTRAL
SOUTHERN TIER DOWN INTO CENTRAL PA. MU CAPES ARE AROUND 1000 BUT
WE REALLY NEED SOME SUN TO DESTABILIZE THINGS FURTHER. RADAR NEAR
ERIE AREA INDICATING A POSSIBLE MCV WHICH WILL HAVE TO BE WATCHED.

PREVIOUS DISCUSSION...AT 430 AM, LOCAL RADARS SHOW NO ACTIVITY OVER THE FORECAST AREA BUT
SIGNIFICANT CONVECTION IS OCCURRING ALONG THE COLD FRONT ACROSS
LOWER MICHIGAN AND INTO NEAR SOUTHERN ONTARIO AND EXTREME WESTERN
NEW YORK IN VCNTY OF WARM FRONT. THE CONVECTION ALONG THE WARM
FRONT IN WESTERN NEW YORK IS DIVING SOUTHEAST AND SHOULD REMAIN
WEST OF FA FOR THE NEXT SEVERAL HOURS.

WARM FRONT WILL MAKE SOME PROGRESS OVER THE AREA THIS MORNING
WITH THE POTENTIAL FOR CONVECTION INCREASING TOWARD DAYBREAK.
MODELS CONTINUE TO INDICATE COLD FRONTAL PASSAGE THIS AFTERNOON
AND EVENING. NAM/GFS STILL SHOW SIGNIFICANT DIFFERENCES WITH
AMOUNT OF DESTABILIZATION THIS AFTERNOON WITH NAM SHOWING 1500-2500
J/KG ACROSS THE CENTRAL SOUTHERN TIER, WESTERN CATSKILLS AND NE
PENNSYLVANIA AND THE GFS 500-1500 J/KG. REALITY WILL PROBABLY FALL
SOMEWHERE IN BETWEEN BUT BASED ON CONVECTIVE PARAMETERS THE BEST
CHANCE FOR SEVERE WEATHER WILL BE ACROSS THE ABOVE MENTIONED AREA
AS WARM SECTOR ALONG WITH MORE SUNSHINE IS MOST LIKELY HERE. BULK
SHEAR VALUES 0-6KM AROUND 40-50 KNOTS ALONG WITH MID LEVEL SPEED
MAX AROUND 50 KNOTS MOVING THROUGH THIS AFTERNOON, ALSO SUPPORTS
THE POTENTIAL FOR SOME SEVERE WEATHER. ANY THUNDERSTORMS THAT DO
DEVELOP TODAY WILL ALSO BE ACCOMPANIED BY TORRENTIAL DOWNPOURS
WITH PWATS AROUND 2 INCHES AND WARM CLOUD LAYER OF 11-13K FT.

AS FRONT APPROACHES LATER THIS MORNING THE CHC OF PRECIP WILL
INCREASE FROM THE CHC CATEGORY INTO LIKELY AND CATEGORICAL POPS.
FROPA TIMING APPEARS AROUND 19Z AT SYR, 21Z AT BGM AND 23Z AT AVP.

MAX TEMPS ARE TRICKY AGAIN TODAY AND ALL DEPENDS ON AMOUNT OF
SUNSHINE IF ANY. CURRENT THINKING IS AROUND 80 NRN CWA AND LOWER
TO MID 80 ACROSS THE SOUTHERN TIER AND NE PA.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH MONDAY NIGHT/...
2 PM UPDATE...

SATURDAY NIGHT/SUNDAY...HIGH PRESSURE REMAINS IN CONTROL WITH DRY
WEATHER EXPECTED AND MAINLY CLEAR SKIES. A SFC TROF IS JUST A BIT
FASTER THAN THE PREVIOUS FEW MODELS RUNS AND MAY BRING A SLIGHT
INCREASE IN CLOUDS LATE SUNDAY ESPECIALLY ACROSS THE FAR
NORTHWEST. 850 TEMPS IN THE MID TEENS STILL SUPPORT HIGHS WELL
INTO THE 80S SUNDAY AFTN.

MONDAY...SFC TROF COMES THROUGH WITH CONVECTION POSSIBLE FROM EARLY
MONDAY THROUGHOUT THE DAY. TOWARD AFTN. THE FOCUS SHIFTS A BIT
MORE INTO NEPA.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
2 PM UPDATE...

WITH THE POSSIBILITY OF SEVERE WEATHER THE LONG RANGE FORECAST
WAS DONE EARLIER TODAY WITH HPC GUIDANCE. CONSISTENT TO THE PAST
FEW DAYS A BUBBLE OF HIGH PRESSURE WILL BRING A RETURN TO DRY
WEATHER TUESDAY. BEYOND THAT MUCH UNCERTAINTY EXISTS WITH BOTH THE
GFS AND EURO SHOWING A SYSTEM DIVING DOWN WEDNESDAY INTO THURSDAY
IN THE NORTHWEST FLOW. THE MODELS CONTINUE TO HAVE TROUBLE
RESOLVING EXACT DETAILS THIS FAR OUT SO WILL CONTINUE WITH CHANCE
POPS BOTH DAYS FOR NOW. TEMPS REMAIN JUST ABOVE CLIMO...OR
GENERALLY IN THE MIDDLE 80S.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
2 PM UPDATE...A COLD FRONT NOW ENTERING WESTERN NY WILL SWEEP ACROSS
THE TERMINALS BY 0Z TONIGHT. CONVECTION IS POSSIBLE AHEAD OF THIS
FRONT...ESPECIALLY FROM KELM/KITH SOUTH AND EAST. WITH THE FRONT
STILL WEST OF THE NORTHERN TERMINALS CONVECTION IS NOT RULED OUT
BUT NOT QUITE AS LIKELY...THUS ONLY A CB GROUP HERE VS. A TEMPO
GROUP OF TSRA. IMMEDIATELY AFTER THE FROPA...MVFR CIGS ARE
POSSIBLE FOR A 1 TO 3 HOUR WINDOW THROUGH EARLY EVENING AT ALL
TERMINALS WITH POSSIBLE IMPROVEMENT TO VFR AFTER THAT.

AFTER A PERIOD OF VFR WEATHER EARLY TONIGHT...MOISTURE TRAPPED
UNDERNEATH AN INVERSION WILL HELP MVFR CIGS TO REDEVELOP
EVERYWHERE. MUCH UNCERTAINTY EXISTS WITH HOW THIS EVOLVES BUT I
FELT THE MOST LIKELY TIME PERIOD WOULD BE AFTER 06Z SO I WENT
PREVAILING HERE. SOME POTENTIAL THAT WE SEE THIS EARLIER THAN
PREDICTED...ESPECIALLY NY TERMINALS. VFR EXPECTED SATURDAY AFTER
15Z.

LIGHT SOUTHWEST WINDS NOW WILL RAPIDLY INCREASE JUST AHEAD OF THE
FRONT. WINDS WILL GENERALLY INCREASE TO AROUND 10 KTS THIS AFTN
OUT OF THE WEST TO WEST-NORTHWEST WITH SOME GUSTS TO 20 KTS
POSSIBLE ESPECIALLY AT KSYR AND THE ELEVATED SITES OF KBGM AND
KITH. WINDS QUICKLY DIE DOWN TONIGHT AND REMAIN LIGHT AT AROUND 5
KTS OVERNIGHT. NORTHWEST WINDS SATURDAY AT AROUND 10 KTS.

OUTLOOK...

FRIDAY OVERNIGHT TO SATURDAY MORNING...SHOWERS END EARLY BUT
SATURATED LOW LAYERS COULD CAUSE MVFR/IFR FOG AND POSSIBLY CIGS.

SATURDAY AFTN TO MONDAY...MAINLY VFR. SOME MVFR/IFR VALLEY FOG
LIKELY WITH SFC HIGH PRESSURE ESPECIALLY AT ELM.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...BMW/RRM
NEAR TERM...BMW/DJP
SHORT TERM...HEDEN
LONG TERM...HEDEN
AVIATION...HEDEN
Hazardous weather outlook, Jul 29, 5:08 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
508 PM EDT FRI JUL 29 2011

NYZ009-015>018-022-023-036-037-302115-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-MADISON-SOUTHERN ONEIDA-
508 PM EDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ040-044-047-048-072-302115-
NORTHERN WAYNE-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
508 PM EDT FRI JUL 29 2011

...TORNADO WATCH 701 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

NYZ024-025-044>046-055>057-062-PAZ038-039-043-302115-
CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-WYOMING-
508 PM EDT FRI JUL 29 2011

...SEVERE THUNDERSTORM WATCH 699 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

In the hours before

Local storm report, Jul 29, 3:38 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
338 PM EDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TSTM WND DMG     1 W WARREN CENTER       41.93N  76.19W
07/29/2011                   BRADFORD           PA   PUBLIC

            REPORT OF A SUGAR SHACK DESTROYED... ONE LARGE TREE
            DESTROYED AND A LARGE PORTION OF ANOTHER TREE DAMAGED.

&&

MJN
Local storm report, Jul 29, 3:56 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
356 PM EDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND DMG     MONTROSE                41.83N  75.88W
07/29/2011                   SUSQUEHANNA        PA   911 CENTER

            AT ROUTES 167 AND 706 IN MONTROSE... REPORT OF 2 TREES
            DOWN

&&

MJN
Special weather statement, Jul 29, 4:02 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
402 PM EDT FRI JUL 29 2011

NYZ045-046-057-292045-
CHENANGO NY-DELAWARE NY-OTSEGO NY-
402 PM EDT FRI JUL 29 2011

...STRONG THUNDERSTORM WILL AFFECT CENTRAL CHENANGO...CENTRAL
DELAWARE AND SOUTHWESTERN OTSEGO COUNTIES...

* AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR OXFORD...AND MOVING
  EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ROCKDALE AND BAINBRIDGE AT 410 PM EDT...
  MT UPTON AND SIDNEY AT 415 PM EDT...
  UNADILLA AND YOUNGS AT 420 PM EDT...
  WELLS BRIDGE AT 425 PM EDT...
  EAST SIDNEY AND OTEGO AT 430 PM EDT...
  FRANKLIN AND OTEGO AT 435 PM EDT...
  NORTH FRANKLIN AT 440 PM EDT...
  MEREDITH AND MERIDALE AT 445 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4241 7483 4217 7490 4232 7566 4249 7561

MANNING
Local storm report, Jul 29, 4:07 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
407 PM EDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     MONTROSE                41.83N  75.88W
07/29/2011                   SUSQUEHANNA        PA   911 CENTER

            HOUSE DAMAGED... MANY TREES DOWN

&&

DJP
Local storm report, Jul 29, 4:28 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
428 PM EDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     4 E GUILFORD            42.40N  75.40W
07/29/2011                   CHENANGO           NY   PUBLIC

            DAMAGE ALONG PHILLIPS-ODELL ROAD BETWEEN GUILFORD AND
            MT. UPTON. HORSE SHED FLIPPED OVER... PADDLE BOAD BLOWN
            FROM POND... A FEW TREES DOWN.

&&

JML
Special weather statement, Jul 29, 4:39 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
439 PM EDT FRI JUL 29 2011

PAZ043-044-292130-
LACKAWANNA PA-WYOMING PA-
439 PM EDT FRI JUL 29 2011

...STRONG THUNDERSTORM WILL AFFECT CENTRAL LACKAWANNA AND
NORTHEASTERN WYOMING COUNTIES...

* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR LAKE CAREY...AND
  MOVING SOUTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WALLS CORNERS AND MILL CITY AT 450 PM EDT...
  LA PLUME AND DALTON AT 455 PM EDT...
  GLENBURN AND WAVERLY AT 500 PM EDT...
  CLARKS SUMMIT AND CLARKS GREEN AT 505 PM EDT...
  DICKSON CITY AND PECKVILLE AT 510 PM EDT...
  THROOP AND DUNMORE AT 515 PM EDT...
  JESSUP AT 520 PM EDT...
  ELMHURST AT 525 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4148 7547 4131 7557 4154 7608 4165 7596

MANNING

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:40 PM EDTSevere Thunderstorm WarningBGMBradford, Susquehanna50 min
Jul 29, 3:15 PM EDTSevere Thunderstorm WarningBGMSusquehanna60 min
Jul 29, 3:41 PM EDTAreal Flood AdvisoryBGMBradford, Susquehanna, Wayne6 hr
Jul 29, 3:59 PM EDTTornado WarningBGMLackawanna, Susquehanna, Wayne46 min
Jul 29, 4:09 PM EDTSevere Thunderstorm WarningBGMLuzerne38 min
Jul 29, 4:36 PM EDTTornado WarningBGMPike, Wayne39 min
Jul 29, 4:39 PM EDTSpecial Weather StatementBGMLackawanna, Wyoming51 min
Jul 29, 4:59 PM EDTSevere Thunderstorm WarningBGMLackawanna, Wayne61 min
Jul 29, 5:39 PM EDTSevere Thunderstorm WarningBGMPike, Wayne36 min

Nearby

Tornado Warnings in Pennsylvania, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.